MAUDE Adverse Event Report: DEPUY MITEK CLEARCANNULA-THREADED 7.0MMX75MM 5PK -ST; ARTHROSCOPIC DRAINAGE CANNULA

DEPUY MITEK CLEARCANNULA-THREADED 7.0MMX75MM 5PK -ST; ARTHROSCOPIC DRAINAGE CANNULA
Catalog Number 214116
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Device was used for treatment, not diagnosis.(b)(4).
 
Event or Problem Description
The sales rep reported via phone that at the end of a shoulder arthroscopy the surgeon noticed that there was a clear plastic piece in the patients joint space.The surgeon looked at the 7.0x75mm fully threaded cannula that was used in the case and noticed taht it was damaged.The surgeon went back into the patient and used a shaver to remove the plastic piece.The surgeon was confident that he had removed the piece but the first assist stated that the piece was still in the patient.The surgeon felt confident it was removed and close the patient up without any issues.There were no patient consequences or delays.
 
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Device was used for treatment, not diagnosis.The date device returned to manufacturer has been corrected.Investigation summary: the complaint devices was received and evaluated visually.On visual inspection, the top silicon seal was found cracked but no parts missing on the device.It was reported that a plastic piece was found in the patients joint space and the surgeon claimed the used device was damaged.It is unclear that what part of the device fell into the patient as there is no broken/missing part from the device.The complaint is not confirmed as there is no part missing on the device.At the time of the investigation, the root cause of the failure mode is undetermined.Review of the device history record indicated that this batch of product was processed without incident; therefore, there is no evidence of manufacturing anomalies on the records reviewed.A review into the depuy synthes mitek complaints system revealed no other complaints for this device's lot number.At this point in time, no corrective action is required, and no further action is warranted.Depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).

Brand Name
CLEARCANNULA-THREADED 7.0MMX75MM 5PK -ST
Common Device Name
ARTHROSCOPIC DRAINAGE CANNULA
Manufacturer (Section D)
DEPUY MITEK
325 paramount drive
raynham MA 02767
MDR Report Key7084294
Report Number1221934-2017-50036
Device Sequence Number780977
Product Code GEA
UDI-Device Identifier10886705003570
UDI-Public10886705003570
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/06/2017
Report Date (Section F) 11/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Catalogue Number214116
Device Lot Number1610028
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2017
Was the Report Sent to FDA? No
Event Location Hospital
Date Report to Manufacturer11/06/2017
Initial Date Received by Manufacturer 11/06/2017
Supplement Date Received by Manufacturer12/04/2017
10/09/2018
Initial Report FDA Received Date12/05/2017
Supplement Report FDA Received Date01/09/2018
10/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;